Over 6 months ago I had a contrast Dye CT scan which was 3- D to show the skull because of a facial pain problem. During the scan my heart started beating hard and rapid . My heart spasmed 3 times. The technician said it was nerves and sent me home. Next morning was rushed to emergency , I couldnt breath and had chest pain. My blood pressure was sky high. Got EKG and blood work and was given Ativan and sent home. For 3 days I had horrible chest pain and a fast hard heartbeat and fluctuating blood pressure. On third day admitted myself to hospital and was given 4 nitro's and ekg and had strenuous stress test, stayed one night and was sent home. Heart Ok. But still had the pain. My MD put me on Adivan and after about a month the pain stopped but still slightly still had an anxiety feeling. I took a migraine pill and it came back like gangbusters and lasted about a week. 17 days ago I got moles removed and had lidocaine shot in the moles and about an hour later there came the chest pain and slight breathing problems. I went to my MD and got more ativan. I still have it . It seems as if the contrast Dye has made me hyper sensitive to any type of drug or maybe just drugs that affect the nervous system. im terrified of having to get any procedure done that will exacerbate this problem. Could this have caused me a chronic type condition that may not go away? Have you heard of anyone else with this?
I had an CT Scan with IV Contrast Dye in March. I went into anaphylactic shock as soon as the dye entered my body. My eyeballs, nose lining and mouth swelled up instantly, I was covered in welts the size of quarters, my face and upper body flushed and were seriously itchy, rapid heart beat, and breathing problems.
Thankfully I was alreadfy in the ER when this happened, so they gave my BIG injections of Benadyrl and Epinephrine, as well as a heavy saline drip in the IV to try to flush the dye out of my body as quickly as possible.
I stayed in the hospital for a week, taking as much benadryl as they would give me. The very next time I went to eat a meal, I had an immediate food allergy type reaction (the meal was hospital prepared chicken, carrots and rice). All week long my skin was itching and warm to the touch, from head to toe. After the itching would subside as a result of the benadryl, then my skin would burn, felt like it was on fire, but I had no fever. The doctors said they'd never heard of a long-term IV contrast dye reaction, so they pretty much dismissed my complaints about this. Three months later I am home and having allergic reactions, including breathing trouble, from almost ANY food I eat. I am worried I will end up malnourished since my list of "safe" foods is so limited.
I have seen other posts from people with the same long term allergic type reactions to CT contrast dye, but I haven't found a website dedicated to this issue or a good explanation of why it happens and what to do to treat it. If anyone knows how this can be treated, or what is actually causing the long term reaction PLEASE post something about this.
Nikibird - have you found anything that gives you relief?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.